Oregon, 2011Winter Weather in Oregon, January 2, 2011
January 2, 2011 · NWS MFR · 1 event in 1 county or zone
A California woman was killed when she lost control of her vehicle on ice and packed snow and collided with another vehicle. No precipitation was occurring at the time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A California woman was killed when she lost control of her vehicle on ice and packed snow and collided with another vehicle. No precipitation was occurring at the time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 2, 8:40 AM PST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 2, 8:40 AM PST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PST SUN JAN 2 2011
.DISCUSSION...A RATHER QUIET PATTERN REMAINS OVER THE CWA FOR THE
NEXT SEVERAL DAYS. A CLOSED LOW NEAR SAN FRANCISCO WILL BRING HIGH
AND MID LEVEL CLOUDS OVER NORTHERN CALIFORNIA THIS MORNING...BUT
SHOULD DECREASE IN THE AFTERNOON. MEANWHILE...LOW CLOUDS WILL
LINGER IN THE UMPQUA BASIN AND ILLINOIS VALLEY FOR MOST OF THE
MORNING WITH SOME CLEARING EXPECTED BY MID AFTERNOON. HIGH CLOUDS
MOVE IN FROM THE NORTH THIS AFTERNOON AS A WEAK SHORTWAVE MOVES
THROUGH. THIS COULD RESULT IN MAX TEMPERATURES ENDING UP A COUPLE
OF DEGREES COOLER COMPARED TO YESTERDAY.
&&
.AVIATION...LOW CLOUDS REMAIN IN THE ILLINOIS VALLEY AND UMPQUA
BASIN WITH IFR CIGS EXPECTED TO CONTINUE THROUGH 21Z. BY THIS TIME
SCT LOW CLOUDS ARE EXPECTED...BUT IT MAY ONLY LAST FOR A 2 TO 3
HOUR PERIOD BEFORE LOW CLOUDS RE DEVELOP. FOG IS A CONCERN AGAIN
LATER THIS EVENING AND TONIGHT. THE ROGUE VALLEY SHOULD REMAIN VFR
TODAY AND TONIGHT...BUT THERE IS THE POTENTIAL FOR FOG TO DEVELOP
AFTER 10Z. THIS WILL BE LOOKED AT IN MORE DETAIL FOR THE LATE
MORNING TAF ISSUANCE. ELSEWHERE VFR CONDITIONS CONTINUE THROUGH
THIS EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THIS
MORNING FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ370-376.
99/99/99Hazardous weather outlook, Jan 2, 4:36 AM PST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
436 AM PST SUN JAN 2 2011
ORZ023-024-026-029>031-030000-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
436 AM PST SUN JAN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO SIGNIFICANT WEATHER WILL OCCUR DURING THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AIR STAGNATION IS EXPECTED TO BEGIN MONDAY MORNING AND LAST
THROUGH THURSDAY MORNING. THIS BRINGS THE POSSIBILITY OF POLLUTION
INCREASING ACROSS THE AREA DURING THIS TIME AS LITTLE MOVEMENT OF
THE AIR WILL OCCUR. SEE THE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED.
Winter Weather, Northern & Eastern Klamath County & Western Lake County
- When
- January 2, 11:30 AM PST to 12:00 PM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 2 indirect
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
The Salem Statesman Journal reported that a California woman was killed when she lost control of her vehicle on ice and packed snow and collided with another vehicle. No precipitation was occurring at the time.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, January 2, 20112 deaths · 1 injured · 1 event
- Winter Storm and Flooding in California, January 2 to 3, 2011$18 million · 77 kt wind · 18 events
- Rip Current in Florida, January 2, 20114 injured · 1 event
- Wildfire in Texas, January 2, 20111 injured · $15,000 · 1 event
- High Surf in Hawaii, January 2 to 7, 201114 events
- Winter Storm in Montana, January 2 to 3, 20113 events
- Flooding in Nebraska, January 2 to 16, 20112 events
- Flash Flood and Heavy Snow in California, January 2 to 3, 2011$1,000 · 2 events
- Flood in Montana, January 2 to 7, 20111 event
- Wildfire in Texas, January 2, 20111 event
- Lake-Effect Snow in New York, January 2 to 3, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266483.